Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 22, 2014, 5:11 PM CDT for DeSoto County, Tate County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 22, 2014, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeSoto County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 63 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256 WGUS54 KMEG 222211 FFWMEG MSC033-137-230115- /O.NEW.KMEG.FF.W.0068.140622T2211Z-140623T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 511 PM CDT SUN JUN 22 2014 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 815 PM CDT * AT 510 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEWISBURG AND LOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3473 8990 3472 9007 3494 8974 3478 8973 $$ TLSJR
1 follow-up statement
401 WGUS74 KMEG 230026 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 726 PM CDT SUN JUN 22 2014 MSC033-137-230036- /O.CAN.KMEG.FF.W.0068.000000T0000Z-140623T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TATE MS-DESOTO MS- 726 PM CDT SUN JUN 22 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN DESOTO AND NORTH CENTRAL TATE COUNTIES... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3473 8990 3472 9007 3494 8974 3478 8973 $$ TLSJR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:46 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 22, 3:46 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 346 PM CDT SUN JUN 22 2014 .DISCUSSION... LITTLE CHANGE IN MIDSOUTH WEATHER THROUGH THE NEXT SEVERAL DAYS. RAIN CHANCES SHOULD INCREASE SLIGHTLY THROUGH TUESDAY...AHEAD OF A SHORTWAVE TROF PASSING FROM CENTRAL PLAINS INTO TO THE OHIO VALLEY. SURFACE BASED AFTERNOON INSTABILITY 2000 TO 3000 J/KG WILL COMBINE WITH WEAK BUT SUFFICIENT STORM RELATIVE SHEAR TO FOR STRONG THUNDERSTORMS EACH DAY. IN ISOLATED INSTANCES OF CELL MERGERS AND BOUNDARY INTERACTIONS... STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS...WITH DOWNBURST WINDS THE PRIMARY THREAT. THE MID TO LATE WEEK PERIODS WILL SEE ANOTHER SHORTWAVE TROF DROP INTO THE OHIO VALLEY FROM THE CENTRAL PLAINS. THE ECMWF BRINGS THIS FEATURE THROUGH WEDNESDAY...WHILE THE GFS WAITS UNTIL THURSDAY. IN ANY CASE...HAVE CONTINUED CHANCE POPS FOR BOTH DAYS...AS CONVECTIVE TEMPS WILL BE EASILY ATTAINABLE. THE GFS AND ECMWF BEGIN BUILDING A SOUTHERN PLAINS UPPER RIDGE INTO THE MIDSOUTH AND OHIO VALLEY BY THE WEEKEND. THE GFS CONCURRENTLY MAINTAINS AN INVERTED MIDLEVEL TROF/SHEAR AXIS ALONG THE TX COAST... INTO THE LOWER MS RIVER VALLEY. GOING WITH A BLENDED SOLUTION YIELDS A DRIER PERIOD...WITH ONLY ISOLATED AFTERNOON STORMS. IF THE ECMWF HEIGHTS VERIFY...MID 90S MAY BE COMMON ACROSS THE MIDSOUTH NEXT WEEKEND. PWB && .AVIATION... 18Z TAF CYCLE AFTERNOON CONVECTION HAS ALREADY FIRED UP IN THE SOUTHERNMOST PORTION OF THE CWA WITH CAPE VALUES ALREADY EXCEEDING 3000 J/KG AT ALL SITES ACCORDING TO SPC MESOANALYSIS. CURRENT THINKING IS THAT NORTHERN MS WILL HAVE THE BEST CHANCE FOR AFTERNOON STORMS TODAY AS 500MB HEIGHT FALLS WILL BE THE GREATEST THERE. NONETHELESS...HAVE INCLUDED A VCTS AT ALL SITES UNTIL AFTER SUNSET TO ACCOUNT FOR THE UNCERTAINTY REGARDING TODAYS CONVECTION. WILL AMEND AS NECESSARY TO ACCOUNT FOR STORMS THAT MAY DEVELOP WITHIN THE VICINITY OF THE SITES. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 22, 4:54 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 454 PM CDT SUN JUN 22 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-232230- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 454 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WILL POSSIBLE THROUGH EARLY EVENING. A FEW STORMS MAY BRIEFLY REACH SEVERE LIMITS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY CREATE PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. STRONG WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Local storm report, Jun 22, 3:24 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 S SENATOBIA 34.60N 89.97W
06/21/2014 E1.00 INCH TATE MS TRAINED SPOTTER
ONE INCH HAIL NEAR SENATOBIA.
&&
AJCSpecial weather statement, Jun 22, 4:20 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT SUN JUN 22 2014
MSZ001-002-TNZ088-222200-
MARSHALL MS-DE SOTO MS-SHELBY TN-
420 PM CDT SUN JUN 22 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF OLIVE BRANCH AT 421 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
PEOPLE IN DESOTO...MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS
NEAR OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3507 8981 3502 8964 3500 8964 3500 8956
3496 8942 3472 8961 3496 8993
TIME...MOT...LOC 2121Z 300DEG 11KT 3499 8978
TLSJRLocal storm report, Jun 22, 4:34 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST OLIVE BRANCH 34.95N 89.83W
06/22/2014 E70 MPH DESOTO MS TRAINED SPOTTER
&&
TLSJRSpecial weather statement, Jun 22, 4:46 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT SUN JUN 22 2014 MSZ002-008-222215- TATE MS-MARSHALL MS- 446 PM CDT SUN JUN 22 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 515 PM CDT FOR... SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... EAST CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING NICKEL HAIL AND WINDS TO 50 MPH WAS LOCATED OVER MARIANNA AT 445 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN MARSHALL AND TATE COUNTIES...INCLUDING LOCATIONS NEAR WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3474 8938 3455 8946 3466 8972 3481 8971 TIME...MOT...LOC 2145Z 299DEG 10KT 3469 8960
Local storm report, Jun 22, 4:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 NE OLIVE BRANCH 34.97N 89.82W
06/22/2014 E1.00 INCH DESOTO MS PUBLIC
ONE INCH HAIL AND DOWNED TREES REPORTED NEAR HWY 302 AND
ALEXANDER ROAD.
&&
AJCSpecial weather statement, Jun 22, 4:56 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT SUN JUN 22 2014
MSZ017-222230-
ITAWAMBA MS-
456 PM CDT SUN JUN 22 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF FULTON AT 456 PM CDT...
MOVING SOUTH AT 25 MPH.
PEOPLE IN ITAWAMBA COUNTY...INCLUDING LOCATIONS NEAR FULTON...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BAY SPRINGS LAKE.
&&
LAT...LON 3423 8817 3423 8818 3410 8819 3408 8820
3409 8849 3410 8852 3441 8849 3440 8817
3429 8817
TIME...MOT...LOC 2156Z 354DEG 21KT 3427 8834The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:20 PM CDT | Special Weather Statement | MEG | Tate | 25 min |
| Jun 21, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate | 33 min |
| Jun 21, 7:39 PM CDT | Special Weather Statement | MEG | Lee | 36 min |
| Jun 21, 7:47 PM CDT | Tornado Warning | MEG | Panola | 13 min |
| Jun 21, 8:27 PM CDT | Special Weather Statement | MEG | Monroe | 33 min |
| Jun 22, 4:20 PM CDT | Special Weather Statement | MEG | Marshall | 40 min |
| Jun 22, 4:27 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 48 min |
| Jun 22, 4:46 PM CDT | Special Weather Statement | MEG | Marshall | 29 min |
| Jun 22, 4:56 PM CDT | Special Weather Statement | MEG | Itawamba | 34 min |
| Jun 22, 6:10 PM CDT | Special Weather Statement | MEG | Itawamba | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.